Mississippi, 2013

Lightning Strike in Mississippi, April 19, 2013

April 19, 2013 · NWS LIX · 1 event in 1 county or zone

A strong cold front moved across southeast Louisiana and southern Mississippi late on the night of the 18th and early on the morning of the 19th. Strong thunderstorms developed in advance of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A strong cold front moved across southeast Louisiana and southern Mississippi late on the night of the 18th and early on the morning of the 19th. Strong thunderstorms developed in advance of the front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 19, 3:23 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 19, 3:23 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
423 AM CDT FRI APR 19 2013

.SHORT TERM...
LATEST RADAR IMAGERY SHOWS NUMEROUS SHOWERS AND EVEN SOME EMBEDDED
THUNDERSTORMS ASSOCIATED WITH A STRONG COLD FRONT MOVING ACROSS
THE FORECAST AREA. THIS FRONT WILL USHER IN SOME MUCH COOLER AND
DRIER AIR. THERE IS A 15 TO 20 DEGREE DIFFERENCE BETWEEN THE WARM
SECTOR AND THE PASSAGE OF THE COLD FRONT. EXPECT A MUCH COOLER DAY
TODAY AND SATURDAY. SHOWERS WILL CONTINUE THROUGH THE MORNING
HOURS. SOME OF THESE SHOWERS HAVE PRODUCED SOME BRIEF HEAVY
RAINFALL. ANOTHER ISSUE THIS COULD BE THE ELEVATED WINDS BEHIND THE
FRONT ESPECIALLY ALONG AND SOUTH OF LAKE PONTCHARTRAIN. STRONG
NORTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS TO 35 MPH WILL
BE POSSIBLE...HOWEVER AS THE FRONT MOVES EASTWARD THE PRESSURE
GRADIENT WILL WEAKEN AND THE WINDS SHOULD WEAKEN THROUGHOUT THE
MORNING HOURS. SHOWERS SHOULD MOVE OUT OF THE AREA THIS MORNING
WITH ONLY A SLIGHT CHANCE OF A STRAY SHOWER.

HIGH PRESSURE WILL MOVE INTO THE REGION LATER ON TODAY INTO
SATURDAY. STRONG COLD AIR ADVECTION IN THE WAKE OF THE PASSING
UPPER LEVEL TROUGH WILL RESULT IN TEMPERATURES DROPPING A GOOD 20
DEGREES BELOW NORMAL FOR FRIDAY AND FRIDAY NIGHT. LOWS TONIGHT
LOOK LIKE THEY COULD DIP INTO THE MID TO UPPER 30S ACROSS THE
NORTHSHORE AND LOWER 40S TO THE SOUTH. TEMPERATURES WILL MODERATE
SATURDAY BUT WILL REMAIN WELL BELOW NORMAL. 13/MH

.LONG TERM...
HIGH PRESSURE WILL MOVE TO THE EAST FOR THE BEGINNING OF NEXT
WEEK. MEANWHILE A ZONAL FLOW SETS UP IN THE UPPER LEVELS AND WITH
THE SURFACE LOW TO THE EAST EXPECT WARM MOIST AIR TO RETURN ACROSS
THE AREA BY EARLY NEXT WEEK. A MUCH STRONGER UPPER LEVEL TROUGH
AND  COLD FRONT WILL SWEEP THROUGH TUESDAY NIGHT INTO WEDNESDAY
MORNING. THIS FRONT WILL BRING ANOTHER ROUND OF CONVECTION TO THE
AREA. WILL CONTINUE TO CARRY CHANCE POPS DURING THIS TIME FRAME.
AFTER THE FRONT TEMPERATURES COOL TO SLIGHTLY BELOW NORMAL NEAR
MID WEEK. 13/MH

&&

.AVIATION...
IFR CONDITIONS IN CONVECTION WILL IMPROVE TO MVFR CEILINGS FROM WEST
TO EAST THROUGH 15Z THEN IMPROVING TO VFR CAVOK AROUND NOON LOCAL.
FRONTAL LLWS LIKELY THIS MORNING WITH NW 15-25KT AT SURFACE AND SW
20-30KT WITHIN 30-45 MINUTES OF FRONTAL PASSAGE THROUGH KGPT AND
KPQL. 24/RR

&&

.MARINE...
STRONG SMALL CRAFT ADVISORY CONDITIONS WITH A FEW GUSTS TO GALES
EXPECTED THIS MORNING AS STRONG COLD FRONT CONTINUES TO MOVE THROUGH
THE COASTAL WATERS AND CONTINENTAL HIGH PRESSURE BUILDS INTO THE
NORTH GULF. WHILE THE GUSTINESS WILL LESSEN IN INTENSITY LATER
TODAY...GENERAL HIGH WINDS AND GUSTS WILL CONTINUE THROUGH SATURDAY
MORNING BEFORE REDUCING BELOW CRITERIA DURING THE AFTERNOON. ANOTHER
STRONG COLD FRONT LIKELY TO MOVE THROUGH THE COASTAL WATERS
WEDNESDAY. 24/RR

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT...MONITORING RIVERS AND LINGERING
             CONVECTION.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  36  71  42 /  10   0   0   0
BTR  64  38  72  44 /  10   0   0   0
ASD  63  38  71  45 /  40  10   0   0
MSY  63  43  70  53 /  40  10   0   0
GPT  63  39  71  48 /  40  10   0   0
PQL  62  41  72  47 /  40  10   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...AND COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 1 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
     LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM...AND COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 1 AM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO STAKE
     ISLAND LA FROM 20 TO 60 NM...AND COASTAL WATERS FROM STAKE
     ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 18, 9:44 PM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 PM CDT THU APR 18 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-191545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1044 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ALONG A COLD FRONT WILL IMPACT THE AREA
TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ONE OR
STRONG STORMS WILL BE POSSIBLE MAINLY ACROSS SOUTHWEST
MISSISSIPPI. THE MAIN THUNDERSTORM THREATS WILL BE GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT
LATE TONIGHT...ESPECIALLY ON THE SOUTH SHORE OF LAKE PONTCHARTRAIN
WHERE WIND SPEEDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
SOME GUSTS 30 TO 40 MPH POSSIBLE.

CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT AT TIMES THROUGH
TONIGHT ACROSS ALL COASTAL WATERS DUE TO STRONG WINDS AND LARGE
WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE MARINE
AREA FRIDAY THROUGH EARLY SATURDAY MORNING.

ANOTHER FRONTAL SYSTEM WILL IMPACT THE AREA TUESDAY NIGHT AND
INTO
WEDNESDAY...BRINGING SCATTERED THUNDERSTORMS TO THE NORTHERN GULF
COAST REGION. BEHIND THE FRONT...STRONG WINDS AND HAZARDOUS SEAS
MAY ONCE AGAIN IMPACT THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT INTO EARLY FRIDAY MORNING.

In the hours before

Special weather statement, Apr 19, 12:41 AM CST, 4 hours 19 minutes before
LAZ039-050-071-072-190715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
141 AM CDT FRI APR 19 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING LIVINGSTON
PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...
WASHINGTON PARISH...

AT 135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF HAMMOND...OR ABOUT 8 MILES
SOUTHWEST OF TICKFAW...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  INDEPENDENCE BY 145 AM...
  AMITE AND 6 MILES SOUTHEAST OF ROSELAND BY 150 AM...
  WILMER BY 200 AM...
  MOUNT HERMAN BY 210 AM...

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Apr 19, 12:50 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
150 AM CDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             INDEPENDENCE            30.64N 90.51W
04/19/2013  E0.50 INCH       TANGIPAHOA         LA   TRAINED SPOTTER

            CAN HEAR IT FALLING STEADILY OVER THE PHONE. BWER NOTED
            WITH STORM 60 DBZ ABOVE 24KFT. VIL 36 KG/M2 AT 0645Z.

&&

24/RR
Special weather statement, Apr 19, 1:20 AM CST, 3 hours 40 minutes before
LAZ059-060-065-066-190815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 AM CDT FRI APR 19 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH...LOWER
TERREBONNE PARISH...

AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 24 MILES SOUTH OF MORGAN CITY...OR ABOUT 29 MILES
SOUTHWEST OF BAYOU CANE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HOUMA...BAYOU CANE AND 7 MILES SOUTHEAST OF GRAY BY 255 AM...
  MATHEWS...LOCKPORT AND RACELAND BY 310 AM...

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Apr 19, 1:22 AM CST, 3 hours 38 minutes before
LAZ040-061>064-066>070-MSZ080>082-190915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 AM CDT FRI APR 19 2013

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE
PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD
PARISH...JACKSON COUNTY...LOWER PLAQUEMINES PARISH...LOWER ST.
BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH...
HARRISON COUNTY...

AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 53 MILES NORTH OF ESCATAWPA TO 40
MILES SOUTHWEST OF GALLIANO...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GOLDEN MEADOW AND DIAMONDHEAD BY 230 AM...
  WAVELAND AND SAUCIER BY 235 AM...
  MYRTLE GROVE AND BAY ST. LOUIS BY 240 AM...
  YSCLOSKEY...PASS CHRISTIAN AND LYMAN BY 250 AM...
  LEEVILLE BY 255 AM...

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

24/RR
Special weather statement, Apr 19, 1:53 AM CST, 3 hours 7 minutes before
LAZ059-060-065-066-190830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
253 AM CDT FRI APR 19 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE
PARISH...UPPER LAFOURCHE PARISH...ST. CHARLES PARISH...LOWER
TERREBONNE PARISH...

AT 250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOUMA...OR ABOUT 5 MILES SOUTHWEST OF
HOUMA...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  LOCKPORT...MATHEWS AND RACELAND BY 310 AM...
  7 MILES SOUTHEAST OF DES ALLEMANDS BY 330 AM...

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.

24/RR
Special weather statement, Apr 19, 2:49 AM CST, 2 hours 11 minutes before
LAZ061>064-070-190945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
349 AM CDT FRI APR 19 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MARRERO...OR ABOUT 3 MILES NORTH
OF JEAN LAFITTE...MOVING NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  BELLE CHASSE...TIMBERLANE...TERRYTOWN AND HARVEY BY 355 AM...
  VIOLET AND CHALMETTE BY 405 AM...

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The radar

The Mobile radar (KMOB), 89 km away, was scanning. The volume nearest the first event began at 11:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Harrison

When
April 19, 5:00 AM CST
Where
Harrison County, 1.2 mi WSW of Gulfport
Property damage
$75,000
Reported by
Newspaper
Coordinates
30.371, -89.097

Lightning struck a Gulfport home during the early morning hours. One home was destroyed by the ensuing fire and a second home suffered minor damage to vinyl siding.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446495.